Hail, Somerset
- When
- July 10, 11:17 AM EST to 11:21 AM EST
- Where
- Somerset County, Skowhegan
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.767, -69.717
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 10, 9:20 AM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1020 AM EDT MON JUL 10 2006 .SHORT TERM /REST OF TODAY/... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SLOWLY ESAT THROUGH SOUTHERN NEW HAMPSHIRE. RADAR INDICATES THAT SLIGHTLY OVER AN INCH OF RAIN HAS FALLEN FROM SOME OF THESE STORMS. LATEST RADAR INDICATES THAT STORMS HAVE WEAKENED A BIT OVER THE PAST HOUR. MORE SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS AFTERNOON IN WARM AND HUMID AIRMASS. PLAN TO ISSUE UPDATE AROUND NOON TO REMOVE MORNING WORDING AND ACCOUNT FOR CURRENT CONDITIONS. OTHERWISE...NOT EXPECTING SIGNIFICNT CHANGES. && .PREV DISCUSSION... /ISSUED 256 AM EDT MON JUL 10 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... AN UPPER LEVEL DISTURBANCE WHICH SHOWS UP WELL ON SATELLITE IMAGERY WILL MOVE ACROSS THE FORECAST AREA TODAY SETTING OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS. TONIGHT YET ANOTHER UPPER LEVEL DISTURBACE WILL ALSO APPROACH THE AREA FROM THE WEST ALLOWING ADDITIONAL SCATTERED THUNDERSTORMS TO CONTINUE OVERNIGHT. TEMPERATURES WILL BE MILD THROUGH TONIGHT. LONG TERM /TUESDAY THROUGH SUNDAY/... WARM STICKY AIR REMAINS OVER THE AREA THROUGH THE WEEK...THEN THE REAL HEAT MOVES IN FOR NEXT WEEKEND. A SHORTWAVE MOVES THROUGH AND PROMISES TO BRING SOME SHOWERS AND THUNDERSTORMS FOR TUESDAY. A LOW WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY TO BRING RAIN TO SOUTHERN AREAS. HIGH PRESSURE REGAINS CONTROL FOR THE REST OF THE WEEK WITH MINOR DISTURBANCES TO HELP FOCUS DAILY SHOWERS AND THUNDERSTORMS. AVIATION... VFR CONDITIONS EXCEPT LOWER IN ANY PATCHY EARLY MORNING FOG AND ALSO IN ANY THUNDERSTORMS TODAY AND TONIGHT. MARINE... SHORT TERM...A SOUTHWEST PRES GRADIENT WILL BE ENOUGH TODAY AND TONIGHT TO GENERATE SEAS IN THE 3 TO 5 FT RANGE CAUSING THE SCA TO BE CONTINUED FORECAST. LONG TERM...GRADIENT WINDS COULD BRING GUSTS AND SEAS NEAR SMALL CRAFT CRITERIA FOR TUESDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 AM TUESDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 631 AM EDT MON JUL 10 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-111045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 631 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT AFTERNOON THUNDERSTORMS MAINLY IN THE MOUNTAINS THIS AFTERNOON AND EVENING. SOME COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN FORM ON TUESDAY...MAINLY IN THE MOUNTAINS. LOW PRESSURE MOVING ACROSS SOUTHERN NEW ENGLAND COULD BRING RAIN TO SOUTHERN PORTIONS LATE WEDNESDAY. INCREASINGLY WARM AND HUMID CONDITIONS FOR THE END OF THE WEEK AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AND TUESDAY AFTERNOONS AND EVENINGS. ANZ150-111045- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 631 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS GUSTING TO 25 KNOTS AND SEAS TO 5 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY MIGHT STILL BE NEEDED FOR ROUGH SEAS THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER REPORTS ARE ALWAYS WELCOME.
The Portland,ME radar (KGYX), 106 km away, was scanning. The volume nearest the first event began at 16:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524433, 5524434, 5524435.